Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 140, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 19, 2014, 12:54 AM EST. It took effect at Dec 19, 2014, 1:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2014, 12:54 AM EST (05:54 UTC)
- In effect from
- Dec 19, 2014, 1:00 AM EST
- Expired
- Dec 19, 2014, 3:41 AM EST
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
505 WHUS71 KBOX 190554 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1254 AM EST FRI DEC 19 2014 ANZ254>256-191100- /O.CAN.KBOX.SC.Y.0139.000000T0000Z-141219T1100Z/ /O.NEW.KBOX.SC.Y.0140.141219T0600Z-141219T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1254 AM EST FRI DEC 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTHWEST AROUND WINDS 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-191100- /O.CAN.KBOX.SC.Y.0139.000000T0000Z-141219T1100Z/ /O.NEW.KBOX.SC.Y.0140.141219T0600Z-141219T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1254 AM EST FRI DEC 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-235-237-251-190700- /O.CAN.KBOX.SC.Y.0139.000000T0000Z-141219T0600Z/ CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 1254 AM EST FRI DEC 19 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
992 WHUS71 KBOX 190841 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EST FRI DEC 19 2014 ANZ250-254>256-190945- /O.CAN.KBOX.SC.Y.0140.000000T0000Z-141219T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 341 AM EST FRI DEC 19 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 9:14 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 18, 9:14 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
914 PM EST THU DEC 18 2014
.SYNOPSIS...
DRY AND SEASONABLE CONDITIONS WILL PREVAIL FRIDAY. AN UPPER LEVEL
DISTURBANCE AND MOIST NORTHEAST FLOW WILL BRING SOME LIGHT
PRECIPITATION SATURDAY INTO SUNDAY. LOW PRESSURE WILL LIKELY PASS
WELL SOUTH OF THE REGION TUESDAY...BUT STILL COULD BRING A PERIOD
OF LIGHT PRECIPITATION. A MUCH STRONGER STORM IS LIKELY TO BRING
HEAVY RAIN AND WIND TO SOUTHERN NEW ENGLAND WEDNESDAY INTO
WEDNESDAY EVENING. DRY BUT VERY WINDY CONDITIONS FOLLOW FOR
CHRISTMAS DAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
925 PM UPDATE...
CYCLONIC FLOW AROUND LOW PRESSURE ACROSS THE CANADIAN MARITIMES
WILL RESULT IN AN ABUNDANCE OF LOW CLOUDS ACROSS SOUTHERN NEW
ENGLAND OVERNIGHT. WHILE THERE WILL BE BREAKS IN THE OVERCAST AT
TIMES...EXPECT CLOUDS TO DOMINATE. PRESSURE GRADIENT WILL CONTINUE
TO GRADUALLY WEAKEN AS LOW LIFTS FURTHER NORTHEAST...BUT NOT ENOUGH
FOR WINDS TO DECOUPLE. THEREFORE...AGREE WITH PREVIOUS FORECAST
THAT LOW TEMPS WILL BE ABOVE GUIDANCE NUMBERS. BY DAYBREAK
FRI...LOW TEMPS SHOULD BOTTOM OUT IN THE 20S TO THE LOWER 30S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...
HIGH PRES BUILDS ACROSS THE GRT LAKES WITH NW FLOW ACROSS NEW
ENG. TRICKY CLOUD FORECAST AS NAM INDICATING LOW LEVEL MOISTURE
TRAPPED BELOW INVERSION WITH WIDESPREAD LOW CLOUDS...WHILE GFS AND
ECMWF ARE DRIER IN THE LOW LEVELS. GIVEN LOW LEVEL FLOW IS STILL
NW...WE WILL LEAN MORE OPTIMISTIC THAN NAM WITH A MIX OF CLOUDS
AND SUN EXPECTED. TEMPS WILL LIKELY BE 3-5 DEGREES COLDER THAN
TODAY GIVEN COOLING AT 925 MB...WITH MAX TEMPS RANGING FROM NEAR
30 HIGHER TERRAIN IN NORTHERN AND WESTERN MA TO UPPER 30S IN THE
COASTAL PLAIN.
FRIDAY NIGHT...
MID LEVEL SHORTWAVE MOVES INTO W NEW ENG TOWARD DAYBREAK...BUT
FORCING IS WEAK THROUGH MOST OF THE NIGHT AND MOISTURE IS LIMITED
SO EXPECTING A MAINLY DRY NIGHT. HOWEVER...AS HIGH PRES BUILDS
EASTWARD ACROSS QUEBEC LOW LEVEL WINDS BECOME NE AND MODELS
INDICATE INCREASING LOW MOISTURE BACKING IN ACROSS SE NEW ENG
OVERNIGHT. DELTA T FROM SST TO THE TOP OF THE MIXED LAYER IS
AROUND 13C WHICH IS MARGINAL FOR OCEAN EFFECT AND OCEAN INDUCED
CAPES ARE NOT IMPRESSIVE...BUT LOW LEVEL LAPSE RATES ARE
INCREASING. MODELS DO SHOW SOME LIGHT QPF DEVELOPING SO THERE MAY
BE A FEW SNOW SHOWERS DEVELOPING OVER CAPE COD AND ACK OVERNIGHT
AND WE HAVE SOME LOW CHC POPS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
* SCT LIGHT SNOW/RAIN SHOWERS SAT INTO SUN...WITH A PERIOD OF
DRIZZLE/FREEZING DRIZZLE POSSIBLE SAT NIGHT INTO SUN MORNING
* WEAK WAVE OF LOW PRESSURE WILL PASS WELL OFFSHORE TUE BUT COULD
STILL SEE LIGHT PRECIP
* ANOMALOUSLY STRONG STORM SYSTEM WILL BRING HEAVY RAIN...GUSTY
WINDS AND COASTAL CONCERNS AROUND CHRISTMAS EVE
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS CONTINUE IN PRETTY GOOD AGREEMENT ON LARGE
SCALE AND UPPER LEVEL FEATURES THROUGH MOST OF THE FORECAST
PERIOD.
MODELS AND ENSEMBLES CONTINUE TO SIGNAL WEAK SHORT WAVES THAT
TRANSLATE ACROSS THE REGION EARLY IN THIS PERIOD...WITH A RATHER
POTENT BUT FAST MOVING ONE FOR SAT NIGHT/SUN TIMEFRAME WHICH IS
AIDED WITH LOW LEVEL ONSHORE MOISTURE...WITH A SECOND WEAK LOW FOR
LATE MON INTO TUE BRINGING ANOTHER PERIOD OF LIGHT PRECIP.
STILL QUITE A FEW PLACEMENT AND TIMING ISSUES WITH THE EVOLUTION
OF AN ANOMALOUSLY DEEP H5 CUTOFF LOW DEVELOPING ACROSS THE WESTERN
GREAT LAKES AROUND THE MON-TUE TIMEFRAME...THEN ROTATES NE
SOMEWHERE ACROSS S CENTRAL CANADA ON CHRISTMAS DAY. BIG
IMPLICATIONS WITH THE ASSOCIATED LONG WAVE TROUGH. GUIDANCE
CONTINUES TO INDICATE THE TROUGH BECOMING NEGATIVELY TILTED ACROSS
THE MID ATLC OR SE U.S. LATE IN THIS PERIOD. SECONDARY/ TRIPLE
POINT LOW FORMS ON SURFACE FRONT OVER THE EASTERN GULF AROUND
TUESDAY...THEN WORKS UP ACROSS EASTERN PORTIONS OF THE SE AND MID
ATLC STATES. QUESTION IS IF THIS LOW APPROACHES WESTERN PORTIONS
OF NEW ENGLAND WED NIGHT.
STILL SEE THE SIGNALS FOR A FAST MOVING STORM WITH MULTIPLE
IMPACTS POSSIBLE...INCLUDING PERIOD OF HEAVY RAINFALL AND STRONG
WIND GUSTS...FIRST FROM THE SOUTH THEN SHIFTING TO THE WEST. COULD
EVEN SEE SOME COASTAL IMPACTS DURING THE HIGH TIDE CYCLE DURING
WED. TIMING REMAINS AN ISSUE...AS ONE WOULD EXPECT THIS FAR OUT.
MODEL GUIDANCE STILL DOING A RATHER GOOD JOB HANDLING GENERAL
FEATURES OF THIS SYSTEM AT THIS POINT.
USED A BLEND OF THE AVAILABLE GUIDANCE ALONG WITH WPC GUIDANCE.
DETAILS...
SATURDAY INTO SUNDAY...HIGH CONFIDENCE.
HIGH PRES AT THE SURFACE AND ALOFT MOVES ACROSS QUEBEC INTO THE
MARITIMES DURING THIS WEEKEND...THEN TENDS TO SLOW ITS EASTWARD
PROGRESS WITH BLOCKING OVER THE WESTERN ATLC. RATHER POTENT SHORT
WAVE UNDERNEATH THE UPPER SYSTEM MOVES ACROSS THE REGION...AIDED
BY A LOW LEVEL E-NE WIND IN PLACE. A LOT OF LOW LEVEL MOISTURE IN
PLACE AS SEEN ON BUFKIT MODEL SOUNDINGS...SO WILL SEE SOME LIGHT
RAIN/SNOW SHOWERS DEVELOP FROM E-W DURING SATURDAY. EXPECTING
LITTLE IF ANY SNOW ACCUMULATIONS DURING SAT.
HOWEVER...AS TEMPS FALL BACK SAT NIGHT...ALONG WITH THE DEEP LOW
LEVEL MOISTURE FEED...WILL ALSO SEE AREAS OF DRIZZLE DEVELOP. BIG
PROBLEM WILL BE JUST AWAY FROM THE COAST WHERE TEMPS FALL BELOW
FREEZING WHICH MAY MEAN FREEZING DRIZZLE. DOES NOT TAKE MUCH TO
GET GLAZING ESPECIALLY ON UNTREATED SURFACES. WILL NEED TO MONITOR
THIS CLOSELY FOR POSSIBLE WINTER WEATHER HEADLINES ACROSS INTERIOR
E MA INTO RI...POSSIBLY EVEN FURTHER W. WITH THE LIGHT
SNOW...MIGHT SEE UP TO 1/2 INCH ACCUMULATIONS SAT NIGHT INTO SUN
MORNING.
ON SUNDAY...DRIZZLE WILL TAPER OFF DURING THE MORNING...THOUGH
LEFTOVER RAIN/SNOW SHOWERS WILL LINGER THOUGH TEND TO TAPER OFF
DURING THE AFTERNOON.
MONDAY INTO TUESDAY...MODERATE CONFIDENCE.
ANOTHER COASTAL LOW LOOKS TO DEVELOP OFF THE SE U.S. COAST
AND...AS UPPER LEVEL TROUGH BEGINS TO DIG ACROSS THE CENTRAL
U.S...WILL SHIFT TO THE E-NE UNDERNEATH THE UPPER RIDGE. THE
MARITIMES SURFACE HIGH REMAINS PRETTY MUCH IN PLACE...WHICH WILL
HELP SHIFT THE MAIN EFFECTS OF THIS LOW WELL OFFSHORE /SE OF THE
40N/70W BENCHMARK/. HOWEVER...MODELS CONTINUE TO SIGNAL LIGHT
PRECIP REACHING THE COAST MAINLY MON NIGHT INTO TUE. EXPECT MAINLY
MIXED RAIN/SNOW SHOWERS WITH SPOTTY BRIEF PERIODS OF FREEZING
PRECIP AROUND DAYBREAK TUE ACROSS N CT/N RI INTO S CENTRAL MA.
EXPECT HIGH TEMPS ON TUE TO RUN ABOUT 5 DEGS ABOVE SEASONAL NORMS
AS WINDS BEGIN TO SHIFT MORE S- SE...THOUGH SOME TIMING ISSUES IN
PLACE FOR WIND SHIFT AMONGST OP MODELS.
ONCE THE LOW EXITS LATE TUE...WILL ALREADY START TO SEE MOISTURE
FEED UP THE COAST FROM THE DEVELOPING GULF LOW...SO NOT MUCH OF A
BREAK IN THE PRECIP BETWEEN SYSTEMS.
TUESDAY/S LATE MORNING HIGH TIDE WILL RUN UP TO 11.6 FT IN BOSTON
AND...WITH ANY EASTERLY WIND FLOW...THIS MAY CAUSE MINOR COASTAL
FLOODING. WILL MONITOR THIS ASPECT.
WEDNESDAY AND CHRISTMAS DAY...HIGH CONFIDENCE IN SYSTEM...LOW
CONFIDENCE ON DETAILS.
SECONDARY LOW FROM THE PARENT OVER THE NORTHERN GREAT LAKES
DEEPENS AS IT SHIFTS N. MODELS TRY TO PUSH THIS SYSTEM CLOSE TO OR
JUST INTO WESTERN NEW ENGLAND LATE WED/WED NIGHT...THOUGH STILL
TIMING ISSUES IN PLACE. AT THIS POINT...WILL SEE HEAVIEST SLUG OF
PRECIP MOVING ACROSS LATE WED INTO WED EVENING. GOOD TROPICAL
CONNECTION CONTINUES WITH PWATS FROM 1.25 TO 1.4 INCHES...RUNNING
ABOUT +2SD TO +3SD ABOVE NORMAL FOR LATE DECEMBER. GOOD SHOT OF
MILD AIR WORKS IN ON SE-S WINDS. MODELS CONTINUE TO SIGNAL H925
AND H85 FROM 50-65 KT...AND AT LEAST SOME WILL MIX DOWN ESPECIALLY
IF THE LOW PRES PASSES CLOSER /WITH RAPIDLY FALLING PRESSURE/.
HAVE HIGHS ON WED UP TO THE LOWER 50S ACROSS EASTERN AND SOUTHERN
AREAS...BUT COULD BE EVEN HIGHER WITH STRONG ONSHORE WINDS.
CURRENT TIMING SUGGESTS THE DRY SLOT SHOULD WORK INTO THE REGION
LATE WED NIGHT INTO CHRISTMAS MORNING...SO PRECIP SHOULD END. WILL
STILL SEE GUSTY WINDS...THOUGH QUICKLY SHIFTING TO W-SW AND
GUSTING UP TO 25-30 KT...HIGHEST ALONG THE S COAST.
MAY NEED HEADLINES WITH THIS SYSTEM...WITH POSSIBLE URBAN/POOR
DRAINAGE FLOODING IN HEAVY RAINFALL WED/WED NIGHT...STRONG WINDS
BOTH WED AND THU...AND MAYBE EVEN FOR COASTAL CONCERNS. NOTING
ASTRO HIGH TIDES CONTINUE /11.7 AND 11.5 FT AT BOSTON
RESPECTIVELY/... THOUGH TIMING OF WIND SHIFT MAY COME INTO PLAY
FOR CHRISTMAS EVE INTO CHRISTMAS MORNING.
FRIDAY...LOW CONFIDENCE MAINLY FOR TIMING.
ONCE UPPER LOW MOVES INTO SOUTHERN CANADA...EXPECT A RATHER FAST
UPPER W FLOW IN PLACE. MAY SEE LEFTOVER SNOW SHOWERS ACROSS THE E
SLOPES OF THE BERKSHIRES INTO THE MONADNOCKS. TEMPS WILL FALL BACK
CLOSE TO SEASONAL NORMS. ANOTHER LOW MIGHT MOVE INTO W NY STATE
FRI NIGHT.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
925 PM UPDATE...
OVERNIGHT...MODERATE CONFIDENCE. A BROKEN DECK OF CLOUDS BETWEEN 2
AND 4 THOUSAND FEET ACROSS MOST OF THE REGION WILL PERSIST.
THEREFORE...EXPECT CONDITIONS TO VARY BETWEEN LOW END VFR AND MVFR.
THE LOWER CIGS WILL TEND TO BE FOUND ACROSS THE INTERIOR.
FRIDAY...LOW CONFIDENCE DUE TO UNCERTAINTY WITH EXTENT OF ANY MVFR
CIGS. WE HAVE MAINLY VFR IN THE TAFS WITH POCKETS OF MVFR...BUT
IT IS POSSIBLE MVFR CIGS COULD BE MORE EXPANSIVE IF LOW LEVEL
MOISTURE BECOMES TRAPPED BELOW THE INVERSION. LATER FORECASTS
WILL NEED TO REEVALUATE THIS.
FRIDAY NIGHT...MODERATE CONFIDENCE. MAINLY VFR...BUT MVFR CIGS
FROM THE OCEAN EXPANDING WEST ACROSS E MA. LOW PROB FOR SOME OCEAN
EFFECT SNOW SHOWERS OVER CAPE COD AND ACK AFTER MIDNIGHT.
KBOS TERMINAL...MODERATE CONFIDENCE. BROKEN DECK OF CLOUDS BETWEEN
2500 AND 4000 FEET INTO EARLY FRI MORNING.
KBDL TERMINAL...MODERATE CONFIDENCE. BROKEN DECK OF CLOUDS BETWEEN
2500 AND 4000 FEET INTO EARLY FRI MORNING
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY INTO SUNDAY...HIGH CONFIDENCE. MAINLY VFR ACROSS CENTRAL
AND WESTERN AREAS. E MA INTO RI...AREAS MVFR CIGS/VSBYS IN ANY
RAIN/SNOW SHOWERS...AREAS OF DRIZZLE SAT NIGHT INTO SUN MORNING.
MONDAY-TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. MAY SEE LOCAL
MVFR IN WIDELY SCT RAIN/SNOW SHOWERS MON NIGHT/TUE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.
925 PM UPDATE...
OVERNIGHT...W/NW GUSTS AROUND 25 KNOTS WILL CONTINUE TO GRADUALLY
DIMINISH OVERNIGHT. SCA HEADLINES WILL EXPIRE FOR THE NEAR SHORE
OPEN WATERS TOWARD DAYBREAK...BUT REMAIN ACROSS THE OUTER-WATERS
INTO FRIDAY MORNING FOR LEFT OVER SEAS.
FRIDAY...NW WINDS WILL BE BELOW SCA THRESHOLDS...BUT HAZARDOUS
SEAS WILL CONTINUE THROUGH THE MORNING OVER THE OUTER EASTERN
WATERS...BEFORE SUBSIDING BELOW SCA. WILL LIKELY NEED TO EXTEND
THE SCA FOR SEAS INTO FRI MORNING.
FRIDAY NIGHT...N/NW WINDS AND SEAS BELOW SCA.
OUTLOOK...SATURDAY THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE.
SATURDAY THROUGH MONDAY...WINDS AND SEAS BELOW SMALL CRAFT
CRITERIA.
MONDAY NIGHT AND TUESDAY...EXPECT E-NE WINDS GUSTING UP TO 25 KT
WITH SEAS BUILDING UP TO 5-7 FT...HIGHEST ON THE EASTERN OUTER
WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR ANZ231-232-235-
237-251.
SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ250-254>256.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...FRANK
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...FRANK/KJC/EVT
MARINE...FRANK/KJC/EVTHazardous weather outlook, Dec 18, 4:17 PM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EST THU DEC 18 2014 CTZ002>004-MAZ002>024-026-RIZ001>008-192130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 417 PM EST THU DEC 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... STRONG LOW PRESSURE WILL MOVE ACROSS WESTERN NEW ENGLAND LATE WEDNESDAY INTO WEDNESDAY EVENING...THEN INTO SOUTHERN QUEBEC BY CHRISTMAS MORNING. THIS SYSTEM MAY BRING HEAVY RAINFALL...STRONG WIND GUSTS AND COASTAL FLOODING CONCERNS. THERE IS STILL SOME UNCERTAINTY WITH THE TIMING OF THIS SYSTEM...SO STAY TUNED TO THE LATEST FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-192130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 417 PM EST THU DEC 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... THERE IS THE POSSIBILITY FOR SOUTHERLY GALE FORCE GUSTS LATE WEDNESDAY AND WEDNESDAY NIGHT...SHIFTING TO WEST BY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.